Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 380, NWS Twin Cities, MN

September 20, 2007Isanti County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 20, 2007, 7:56 PM CDT for Isanti County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2007, 7:56 PM CDT (00:56 UTC)
Expired
Sep 20, 2007, 8:34 PM CDT
In force
38 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Isanti County, MN

The radar

The Minneapolis radar (KMPX), 84 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 20, 3:45 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1394 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
567 m²/s²
Significant tornado parameter
0.0
Supercell composite
24.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 210056
SVRMPX
MNC059-210200-
/O.NEW.KMPX.SV.W.0380.070921T0056Z-070921T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
756 PM CDT THU SEP 20 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ISANTI COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 900 PM CDT

* AT 752 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED 12
  MILES WEST OF ISANTI...OR ABOUT 8 MILES SOUTHEAST OF PRINCETON...
  AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ISANTI...
  CAMBRIDGE...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.

LAT...LON 4569 9315 4556 9315 4555 9303 4542 9303
      4542 9351 4562 9351
TIME...MOT...LOC 0056Z 243DEG 30KT 4549 9345

$$

DWE
1 follow-up statement
000 
WWUS53 KMPX 210134
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
833 PM CDT THU SEP 20 2007

MNC059-210143-
/O.CAN.KMPX.SV.W.0380.000000T0000Z-070921T0200Z/
ISANTI MN-
833 PM CDT THU SEP 20 2007

...THE SEVERE THUNDERSTORM WARNING FOR ISANTI COUNTY IS CANCELLED...

RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE
WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.

LAT...LON 4569 9315 4556 9315 4555 9303 4542 9303
      4542 9351 4562 9351
TIME...MOT...LOC 0133Z 243DEG 30KT 4563 9306

$$

DWE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:10 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Sep 20, 3:10 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
310 PM CDT THU SEP 20 2007

.DISCUSSION...
UPDATED EARLIER FOR HEAVY RAIN/FLOODING THREAT ACROSS CENTRAL MN.
INCREDIBLE MOISTURE TRANSPORT/MAGNITUDES EXCEEDING 300 VALUES
MOVING ACROSS REGION THIS AFTERNOON AND TONIGHT. WITH STRONG WARM
FRONT DEVELOPING OVER CWA...EXPECT REDEVELOPMENT AND TRAINING OF
STORMS TO DEVELOP DURING THE NIGHT. FLOODING A DEFINITE THREAT
OVER NORTHERN HALF OR SO OF THE CWA...WITH LOWERING FFG VALUES
FROM TODAYS RAIN AND LOW VALUES FROM RECENT RAIN.

SEVERE CONVECTIVE THREAT INCREASING AS WELL...WITH TORNADOES A
POSSIBILITY NEAR/VICINITY OF THE WARM FRONT THROUGH THE EVENING...WHICH
WAS LOCATED FROM CANBY TO THE SOUTHERN METRO AREA AT 3 PM.
PARAMETERS QUITE STRONG IN THE SOUTHWEST/WEST CENTRAL AT THIS
TIME. BOUNDARY WILL LIFT SLOWLY NORTH...BUT NORTHWARD ADVANCEMENT
MAY BE LIMITED DUE TO ONGOING MCS...WHICH WILL MOVE VERY SLOWLY
EAST TONIGHT.

COLD FRONT SWEEPS INTO THE STATE LATER TONIGHT/FRIDAY MORNING.
WILL CONTINUE TO HOLD ONTO CHANCE POPS AROUND EAST CENTRAL MN
AFTER 18Z...BUT FRONT SHOULD BE EXITING INTO WISCONSIN SHORTLY
THEREAFTER. DRY HIGH PRESSURE FOLLOWS WEATHER SYSTEM INTO SUNDAY.

FAST WESTERLY FLOW CONTINUES THROUGH THE LONG TERM...WITH THE NEXT
FRONT PROGGED TO MOVE RAPIDLY EAST ACROSS THE CWA BY MONDAY
EVENING. TEMPERATURES EXPECTED TO MODERATE SOME TO NEAR/LIGHTLY
BEFORE NORMAL TEMPERATURES TOWARD MIDWEEK.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ANOKA-BENTON-CARVER-
     CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-HENNEPIN-ISANTI-KANABEC-
     KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-MILLE LACS-MORRISON-
     POPE-RAMSEY-RENVILLE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEVENS-
     SWIFT-TODD-WASHINGTON-WRIGHT-YELLOW MEDICINE COUNTY(IES).

WI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR PIERCE-POLK-ST.
     CROIX COUNTY(IES).

&&

TDK/DWE
Hazardous weather outlook, Sep 20, 3:26 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
326 PM CDT THU SEP 20 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
212030-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
326 PM CDT THU SEP 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WARM FRONT DEVELOPING ACROSS SOUTHERN MINNESOTA WILL REMAIN
THE FOCUS FOR THUNDERSTORMS AND HEAVY RAIN THIS AFTERNOON AND
TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA OF CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN NORTH OF A LINE FROM NEAR
CANBY TO LAKEVILLE AND ELLSWORTH.

ALONG WITH THE HEAVY RAIN AND FLASH FLOOD THREAT...LARGE
HAIL...DAMAGING WINDS AND A TORNADO OR TWO ARE ALL POSSIBLE ACROSS
CENTRAL MINNESOTA. THE GREATEST THREAT OF TORNADOES WILL BE FOUND
NORTH OF A LINE FROM NEAR CANBY...TO LAKEVILLE...AND SOUTH OF A
LINE FROM NEAR BENSON TO ANOKA...INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL MOVE INTO WEST CENTRAL WISCONSIN FRIDAY
AFTERNOON. SEVERE THUNDERSTORMS WILL BE A POSSIBILITY IN THE
VICINITY OF THE FRONT AS IT SWEEPS EAST. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
OVERNIGHT...AND AGAIN FRIDAY MAINLY FROM EAST CENTRAL MINNESOTA
INTO WEST CENTRAL WISCONSIN.

In the hours before

Local storm report, Sep 20, 6:44 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
644 PM CDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     FLASH FLOOD      MINNEAPOLIS             44.96N 93.27W
09/20/2007                   HENNEPIN           MN   TRAINED SPOTTER

            STORM SEWER GEYSER AT E RIVER RD AND PILLSBURY RD 10 TO
            25 FEET.

0640 PM     HAIL             ANOKA                   45.21N 93.39W
09/20/2007  E1.00 INCH       ANOKA              MN   TRAINED SPOTTER

0642 PM     HAIL             ST PAUL                 44.95N 93.10W
09/20/2007  E0.75 INCH       RAMSEY             MN   AMATEUR RADIO

&&

CARLYON
Local storm report, Sep 20, 6:48 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
648 PM CDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             BECKER                  45.37N 93.87W
09/20/2007  E1.00 INCH       SHERBURNE          MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Sep 20, 6:52 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
652 PM CDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     FUNNEL CLOUD     RIVER FALLS             44.86N 92.62W
09/20/2007                   PIERCE             WI   LAW ENFORCEMENT

&&

CARLYON
Local storm report, Sep 20, 7:08 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
708 PM CDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     FLASH FLOOD      RICHFIELD               44.88N 93.28W
09/20/2007                   HENNEPIN           MN   TRAINED SPOTTER

            66TH AND PORTLAND S...2 FEET OF STANDING WATER AT
            INTERSECTION...2 STALLED CARS.

0620 PM     HAIL             BROOKLYN PARK           45.11N 93.35W
09/20/2007  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0614 PM     HAIL             MINNEAPOLIS             44.96N 93.27W
09/20/2007  E0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

            I-35W AND 35TH STREET SOUTH.

0700 PM     HAIL             COON RAPIDS             45.17N 93.31W
09/20/2007  E0.88 INCH       ANOKA              MN   TRAINED SPOTTER

            HWY 10 AND MAIN STREET

0703 PM     HAIL             COON RAPIDS             45.17N 93.31W
09/20/2007  E1.00 INCH       ANOKA              MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Sep 20, 7:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
713 PM CDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             BLAINE                  45.17N 93.21W
09/20/2007  E1.00 INCH       ANOKA              MN   AMATEUR RADIO

&&

CARLYON
Local storm report, Sep 20, 7:27 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
727 PM CDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     WOODBURY                44.91N 92.92W
09/20/2007                   WASHINGTON         MN   AMATEUR RADIO

            LATE REPORT RECEIVED AT 715 PM. 25 FOOT SPRUCE TREE DOWN.
            10 INCH LIMBS DOWN. STREET SIGNS DOWN.

0717 PM     FUNNEL CLOUD     3 NW ELLSWORTH          44.77N 92.52W
09/20/2007                   PIERCE             WI   TRAINED SPOTTER

0725 PM     HAIL             2 W COKATO              45.08N 94.23W
09/20/2007  E0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

&&

CARLYON

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:29 PM CDTSevere Thunderstorm WarningMPXAnoka, Washington34 min
Sep 21, 1:06 AM CDTSevere Thunderstorm WarningMPXDouglas38 min
Sep 21, 1:36 AM CDTSevere Thunderstorm WarningMPXTodd54 min
Sep 21, 4:30 AM CDTWind AdvisoryMPXBenton, Brown, Chippewa, Douglas, Kandiyohi, Lac qui Parle and 15 more10 hr
Sep 21, 5:31 AM CDTSevere Thunderstorm WarningMPXWright44 min
Sep 21, 5:36 AM CDTSevere Thunderstorm WarningMPXChisago, Isanti25 min
Sep 21, 5:45 AM CDTSevere Thunderstorm WarningMPXBenton18 min
Sep 21, 5:59 AM CDTSevere Thunderstorm WarningMPXSherburne17 min
Sep 21, 6:13 AM CDTSevere Thunderstorm WarningMPXAnoka, Isanti22 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.